Antidepressants and weight gain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Hazelbug
Regular Member


Date Joined Jan 2005
Total Posts : 38
   Posted 3/19/2005 7:07 PM (GMT -7)   
I was just wondering how many of you have had weight gain as a side effect.  I've been reading about this lately and now I'm scared to try any kind of medication. 

CheerDad
Veteran Member


Date Joined Apr 2004
Total Posts : 2284
   Posted 3/19/2005 9:44 PM (GMT -7)   
I have not had any weight gain. I gould definently consider taking something if nothing else seems to be working. Quality of life is something to consider when chosing the or method of therapy.
 

We can respond to irritation with a smile instead of scowl, or by giving warm praise instead of icy indifference. By our being understanding instead of abrupt, others, in turn, may decide to hold on a little longer rather than to give way. Love, patience, and meekness can be just as contagious as rudeness and crudeness.

 
Randy


RainDance
Regular Member


Date Joined Mar 2005
Total Posts : 253
   Posted 3/19/2005 9:55 PM (GMT -7)   

Hey Gretchen..

Haven't had any problem with weight gain from anti-depressants.  I have gained weight as a result of depression.  Get down, and then start to eat.

Once you start feeling better on the anti-depressants, you are more likely to exercise also.

So, don't let the fear of weight gain get in the way of your mental well being.  Get that cleared up and everything else will fall into place.


RainDance
 
We get through this one day at a time.. :)


Tabbee
Regular Member


Date Joined Jan 2003
Total Posts : 193
   Posted 3/20/2005 4:24 AM (GMT -7)   
My Number ONE FEar was Weight Gain. I work out all the time and love staying thin and in shape. I refused meds for many years becasue of this. I finally had to take Lexapro and have been doing so for 8 months. Not one pund was gained.
Tabbee

Hazelbug
Regular Member


Date Joined Jan 2005
Total Posts : 38
   Posted 3/20/2005 1:17 PM (GMT -7)   
Thanks for the info. I work out all the time too. I'm in the gym every day and most days, my body is the only thing I feel good about. That's why I've been so afraid that I could lose the only thing I feel good about. RainDance and CheerDad, what have you been taking, and how long have you been taking it? If you don't mind me asking...

-Gretchen

RainDance
Regular Member


Date Joined Mar 2005
Total Posts : 253
   Posted 3/20/2005 3:46 PM (GMT -7)   

Gretchen,

Don't mind you asking at all.  I was dx Feb of '97.

After trying asulfidine (sp) they put me on prednisone at 60-80 mg for five years.  I'm 5'5 and the day I stopped (I got fed up) I weighed in at a slim (haha) 238.

Asacol is my "keeping it together," drug.  400mg, 12xday.  Then there is the Elavil for sleep and a plethora of other drugs for everything from water retention to BP to Demerol for UC pain.
 
If you are able to exercise, you are one of the fortunate ones.  Good for You.. !  yeah
 
I hated the weight gain but if you want to talk about Hind Sight, I almost died as a result of the UC and related issues.  A few pounds was an acceptable exchange for life.
 
Hope this adds to your knowledge base.. !  :)
RainDance
 
We get through this one day at a time.. :)


florist
Regular Member


Date Joined Dec 2003
Total Posts : 366
   Posted 3/21/2005 6:42 AM (GMT -7)   
I have gained weight on every single *&^%$@ing antidepressant I have ever taken. I hate it.
Laura J.
No longer a florist,
now a stay-at-home-mom to an amazing little boy


tigertiger
New Member


Date Joined Mar 2005
Total Posts : 10
   Posted 3/21/2005 8:36 AM (GMT -7)   
yeah  HI! I took prozac after the birth of my first daughter, when I got severe postnatal depression, and it made me gain loads of weight, I changed to another and i lost the weight. I have had another baby girl, and darn it, Ive got postnatal depression again, I cant believe the weight gain, this time, I was a UK size14 when I was pregnant and now Im on Prozac Ive gone up to a uk size 20.
This is really depressing on its own!
HOWEVER tongue it is much, much better to be a cuddly mummy, and not so depressed!
The drugs work MIRACLES!!!!!!dont be scared!
GOD BLESS :-)

scott2004
New Member


Date Joined Mar 2005
Total Posts : 5
   Posted 3/26/2005 9:40 AM (GMT -7)   
Hi i'm new here.

I am taking a med that has made me gain weight. I have gained a total of 60 pounds. My weight goes up in the winter and then back down in the spring and summer. I dont get out much in the winter so it's even more easy for me to put on the weight. So just try to stay as active as you can and watch what u eat. I crave sweets with the med im on. Its now going into spring so i know i will loose some of that winter fat.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 4:31 PM (GMT -7)
There are a total of 2,735,545 posts in 301,315 threads.
View Active Threads


Who's Online
This forum has 151417 registered members. Please welcome our newest member, porkdot.
339 Guest(s), 13 Registered Member(s) are currently online.  Details
Bui, THE HAPPY TURTLE, hypoHashimoto, middleaged1, Teamchris, IamColumbo, NiceCupOfTea, ChickNorris, U B Tough, Fairwind, Hallahan, multifacetedme, Peter A


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer